Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 20, NWS Norman, OK

April 18, 2016Pottawatomie County, Seminole County, Oklahoma

NWS Norman, OK issued this river flood warning at Apr 18, 2016, 1:06 AM CDT for Pottawatomie County, Seminole County, Oklahoma. It took effect at Apr 18, 2016, 2:28 AM CDT. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Apr 18, 2016, 1:06 AM CDT (06:06 UTC)
In effect from
Apr 18, 2016, 2:28 AM CDT
Expired
Apr 18, 2016, 6:04 PM CDT
In force
16 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Moderate

Counties Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 33 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River (OK) near Tecumseh (TCMO2).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

589 
WGUS44 KOUN 180606
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
106 AM CDT MON APR 18 2016

OKC125-133-181806-
/O.NEW.KOUN.FL.W.0020.160418T0728Z-160418T2304Z/
/TCMO2.2.ER.160418T0728Z.160418T1200Z.160418T1704Z.NO/
106 AM CDT MON APR 18 2016

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Little River near Tecumseh. 
  
* until this evening...or until the warning is cancelled. 
  
* At 12:30 AM Monday the stage was 8.9 feet. 
  
* Moderate flooding is forecast. 
  
* Flood stage is 11.0 feet. 
  
* Forecast...The Little River will rise above flood stage early 
  Monday morning and crest near 15.9 feet mid Monday morning. The 
  Little River will fall below flood stage early Monday afternoon. 
  
* Impact...At 16.0 feet...Significant flooding to depths of 5 feet 
  damages croplands...pastures...and rural roads along the river 
  downstream of the U.S. Highway 177 bridge crossing...with lesser 
  damage occurring upstream of U.S. Highway 177. The area affected is
  entirely rural...and downstream of Lake Thunderbird...from near 
  Macomb in Pottawatomie County to near Bowlegs in western Seminole 
  County.
  
 
&&
 
LAT...LON 3519 9721 3525 9721 3523 9680 3516 9668
      3508 9668 3512 9699

$$
3 follow-up statements
781 
WGUS84 KOUN 180930
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
430 AM CDT MON APR 18 2016

OKC125-133-181730-
/O.EXT.KOUN.FL.W.0020.000000T0000Z-160418T2309Z/
/TCMO2.2.ER.160418T0554Z.160418T1200Z.160418T1709Z.NO/
430 AM CDT MON APR 18 2016

...Flood Warning extended until this evening...
 
The Flood Warning continues for
  The Little River near Tecumseh. 
  
* until this evening...or until the warning is cancelled. 
  
* At  3:30 AM Monday the stage was 15.7 feet. 
  
* Moderate flooding is occurring and Moderate flooding is forecast. 
  
* Flood stage is 11.0 feet. 
  
* Forecast...The Little River will continue rising and crest near 
  15.9 feet mid Monday morning. The Little River will fall below 
  flood stage early Monday afternoon. 
  
* Impact...At 16.0 feet...Significant flooding to depths of 5 feet 
  damages croplands...pastures...and rural roads along the river 
  downstream of the U.S. Highway 177 bridge crossing...with lesser 
  damage occurring upstream of U.S. Highway 177. The area affected is
  entirely rural...and downstream of Lake Thunderbird...from near 
  Macomb in Pottawatomie County to near Bowlegs in western Seminole 
  County.
  
 
&&
 
LAT...LON 3519 9721 3525 9721 3523 9680 3516 9668
      3508 9668 3512 9699

$$
317 
WGUS84 KOUN 181330
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
830 AM CDT MON APR 18 2016

OKC125-133-182130-
/O.EXT.KOUN.FL.W.0020.000000T0000Z-160418T2231Z/
/TCMO2.2.ER.160418T0554Z.160418T0900Z.160418T1631Z.NO/
830 AM CDT MON APR 18 2016

The Flood Warning continues for
  the Little River near Tecumseh 
  
* until this afternoon...or until the warning is cancelled. 
  
* At  7:30 AM Monday the stage was 15.1 feet. 
  
* Moderate flooding is occurring. 
  
* Flood stage is 11.0 feet. 
  
* Forecast...The Little River has crested and will continue to fall. 
  The Little River will fall below flood stage late Monday morning.
 
&&
 
LAT...LON 3519 9721 3525 9721 3523 9680 3516 9668
      3508 9668 3512 9699

$$
351 
WGUS84 KOUN 181952
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT MON APR 18 2016

OKC125-133-182022-
/O.CAN.KOUN.FL.W.0020.000000T0000Z-160418T2231Z/
/TCMO2.2.ER.160418T0554Z.160418T0900Z.160418T1832Z.NO/
252 PM CDT MON APR 18 2016

The Flood Warning is cancelled for
  The Little River near Tecumseh. 
  
* At 2 PM Monday the stage was 10.4 feet.
  
* Flood stage is 11.0 feet.
  
* Forecast: The Little River has fallen below flood stage and is 
  forecast to continue to fall. This will be the last statement for 
  this location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Apr 17, 10:57 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 17, 10:57 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1057 PM CDT SUN APR 17 2016

.DISCUSSION...
18/06Z TAF DISCUSSION BELOW.

&&

.AVIATION...
IFR/MVFR FORECAST THROUGH 12Z MOST TERMINALS WITH MOST OF THE RAIN
STAYING OVER CENTRAL OKLAHOMA AND AREAS EAST. SOME CLEARING
ALREADY MOVING INTO WESTERN OKLAHOMA FROM THE PANHANDLES BUT
OVERNIGHT CLEARING EXPECTED TO BE SLOW. CLEARING FROM
WEST/NORTHWEST TO THE EAST/SOUTHEAST TOWARD AND AFTER 12Z WITH VFR
ALL TERMINALS TOWARD AND AFTER 18Z. WITH ANOTHER WAVE ROTATING
AROUND UPPER LOW LATE TOMORROW...MVFR CIGS EXPECTED TO HEAD BACK
TO THE WEST TOWARD KSPS AND CENTRAL OKLAHOMA TERMINALS TOWARD AND
AFTER 00Z. RAIN SHOULD HOLD OFF UNTIL AFTER THIS FORECAST CYCLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  53  69  54  72 /  90  20  30  40
HOBART OK         48  69  50  72 /  40  10  10  20
WICHITA FALLS TX  52  71  56  74 /  70  10  40  30
GAGE OK           42  67  44  70 /  30  10  10  30
PONCA CITY OK     53  70  50  73 /  80  40  10  30
DURANT OK         62  71  62  74 / 100  70  70  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ006>008-011>013-
     017>020-023>032-038>048-050>052.

TX...FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ086-089-090.

&&

25/11
Hazardous weather outlook, Apr 17, 10:07 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1007 PM CDT SUN APR 17 2016

OKZ004>048-050>052-TXZ083>090-190315-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1007 PM CDT SUN APR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...REST OF TONIGHT...

.HEAVY RAINFALL...
RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS INTO
MONDAY MORNING. HOWEVER... THE HIGHEST RAIN CHANCES WILL SLOWLY
SHIFT EAST  DURING THAT TIME. MODERATE TO HEAVY RAIN... WHICH
COULD LEAD TO FLOODING IN SOME LOCATIONS... WILL BE POSSIBLE AT
TIMES THROUGH EARLY MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL REMAIN POSSIBLE MONDAY THROUGH THURSDAY. SOME
STRONG TO SEVERE STORMS MAY BE POSSIBLE IN PARTS OF SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS WEDNESDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ/MAXWELL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:54 PM CDTAreal Flood AdvisoryOUNJefferson3 hr
Apr 17, 8:59 PM CDTRiver Flood WarningOUNCarter, Johnston, Murray4 days
Apr 17, 9:12 PM CDTFlash Flood WarningOUNCarter, Jefferson, Love, Murray, Stephens5 hr
Apr 17, 10:27 PM CDTAreal Flood AdvisoryOUNCleveland, Garvin, McClain, Murray, Pottawatomie4 hr
Apr 17, 11:52 PM CDTFlash Flood WarningOUNCleveland, Garvin, McClain, Murray, Pontotoc, Pottawatomie and 1 more3 hr
Apr 18, 12:33 AM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie3 hr
Apr 18, 12:43 AM CDTAreal Flood AdvisoryOUNCarter, Hughes, Johnston, Murray, Pontotoc, Seminole3 hr
Apr 18, 2:23 AM CDTRiver Flood WarningOUNCarter, Garvin, Murray12 hr
Apr 18, 12:16 PM CDTAreal Flood WarningOUNCarter, Garvin, Jefferson, Love, McClain, Murray and 3 more6 hr
Apr 18, 2:04 PM CDTRiver Flood WarningOUNJefferson, Love50 hr

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.